Alert archive / Indiana / River Flood Warnings in 2012

River Flood Warning 26, NWS Indianapolis, IN

March 24, 2012Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 24, 2012, 5:57 PM EDT for Jackson County, Lawrence County, Washington County, Indiana. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2012, 5:57 PM EDT (21:57 UTC)
Expired
Mar 27, 2012, 12:26 PM EDT
In force
66 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 13.51 ft at Mar 26, 2012, 10:00 AM EDT.

actionminormoderate5101503/2403/2503/2603/2703/28
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WGUS43 KIND 242157
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT SAT MAR 24 2012

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR A PORTION OF THE FOLLOWING RIVER IN CENTRAL AND SOUTHERN 
INDIANA... 

  EAST FORK WHITE RIVER...

.LOWLAND FLOODING IS DEVELOPING ALONG ALONG THE EAST FORK OF THE
WHITE RIVER IN RESPONSE TO YESTERDAY/S INTENSE RAINFALL. AMOUNTS OF
1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THE EAST FORK WITH
SOME ISOLATED 3 TO 4 INCH TOTALS EMBEDDED. AT THE TIME IT APPEARS
RIVER LEVELS SHOULD CREST NO MORE THAN 3 FEET ABOVE FLOOD STAGE.
SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT
SOME LOCAL AND STATE ROADS AS WELL AS LOW AGRICULTURAL LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-242257-
/O.NEW.KIND.FL.W.0026.120324T2157Z-120329T0142Z/
/SERI3.1.ER.120324T1854Z.120327T0000Z.120328T1342Z.NO/
557 PM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL WEDNESDAY EVENING.
* AT 5:00 PM SATURDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.9 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  WEDNESDAY MORNING.
* AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS. COUNTY 
  ROAD 725 N (NEAR ROCKFORD) FLOODS. INDIANA 258 EAST OF CORTLAND 
  MAY FLOOD.

$$

BHH
5 follow-up statements
234 
WGUS83 KIND 250252
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1052 PM EDT SAT MAR 24 2012

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  EAST FORK WHITE RIVER...MUSCATATUCK RIVER...



.LOWLAND FLOODING IS DEVELOPING ALONG THE EAST FORK OF THE
WHITE RIVER IN RESPONSE TO FRIDAY EVENING/S INTENSE RAINFALL. AMOUNTS
OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THE EAST FORK
WITH SOME ISOLATED 3 TO 4 INCH TOTALS EMBEDDED. AT THE TIME IT
APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 3 FEET ABOVE FLOOD
STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT
SOME LOCAL AND STATE ROADS AS WELL AS LOW AGRICULTURAL LAND.

LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG THE MUSCATATUCK RIVER
AROUND WHEELER HOLLOW ON SUNDAY. RAINFALL OF 1 TO 3 INCHES FRIDAY
EVENING WERE COMMONPLACE IN CENTRAL AND SOUTHEAST INDIANA. AT THE
TIME IT APPEARS WHEELER HOLLOW SHOULD CREST BETWEEN 19 AND 20 FEET
ON TUESDAY. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL
AFFECT LOW SPOTS...WOODLAND AREAS...AND PERHAPS SOME AGRICULTURAL
LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-260252-
/O.EXT.KIND.FL.W.0026.000000T0000Z-120328T1720Z/
/SERI3.1.ER.120324T1854Z.120326T1200Z.120328T0520Z.NO/
1052 PM EDT SAT MAR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:00 PM SATURDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY 
  MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS. COUNTY 
  ROAD 725 N (NEAR ROCKFORD) FLOODS. INDIANA 258 EAST OF CORTLAND 
  MAY FLOOD.

$$

INC071-093-175-260251-
/O.CON.KIND.FL.W.0027.120325T1737Z-000000T0000Z/
/WHLI3.1.ER.120325T1737Z.120328T0000Z.000000T0000Z.NO/
1052 PM EDT SAT MAR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 
  FEET TUESDAY EVENING.
* AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER.  FLOOD WATERS 
  IN A FEW BACKYARDS.  A FEW ROADS ARE FLOODED.

$$

BHH
418 
WGUS83 KIND 251654
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1254 PM EDT SUN MAR 25 2012

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS 
IN SOUTHERN INDIANA...

  EAST FORK WHITE RIVER...MUSCATATUCK RIVER...

.LOWLAND FLOODING HAS DEVELOPED ALONG THE EAST FORK OF THE WHITE 
AND THE MUSCATATUCK RIVER IN RESPONSE TO THE HEAVY RAINFALL FRIDAY 
EVENING. AMOUNTS OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY 
OF THESE RIVERS...WITH SOME ISOLATED 3 INCH TOTALS EMBEDDED. AT 
THIS TIME...IT APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 3 TO 
4 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. 
FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS AS WELL AS LOW 
AGRICULTURAL LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-261654-
/O.EXT.KIND.FL.W.0026.000000T0000Z-120328T0210Z/
/SERI3.1.ER.120324T1854Z.120326T1800Z.120327T1410Z.NO/
1254 PM EDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL TUESDAY EVENING.
* AT 12:00 PM SUNDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE TUESDAY MORNING.
* AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL COUNTY
  AND STATE ROADS BEGIN TO FLOOD.  HIGH WATER ISOLATES A FEW RIVER 
  CABINS.  STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR 
  SHIELDS AND VALLONIA FLOOD.  ROADS THAT BEGIN TO FLOOD INCLUDE 258 
  EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE 
  AND EWING ROAD NEAR BROWNSTOWN.

$$

INC071-093-175-261654-
/O.CON.KIND.FL.W.0027.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.120328T0000Z.000000T0000Z.NO/
1254 PM EDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* UNTIL FURTHER NOTICE.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 
  FEET TUESDAY EVENING.
* AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER.  FLOOD WATERS 
  IN A FEW BACKYARDS.  A FEW ROADS ARE FLOODED.

$$
431 
WGUS83 KIND 261518
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 AM EDT MON MAR 26 2012

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS 
IN SOUTHERN INDIANA...

  EAST FORK WHITE RIVER...MUSCATATUCK RIVER...

.LOWLAND FLOODING HAS DEVELOPED NEAR SEYMOUR ALONG THE EAST FORK 
OF THE WHITE AND NEAR WHEELER HOLLOW ALONG THE MUSCATATUCK RIVER 
IN RESPONSE TO THE HEAVY RAINFALL FRIDAY EVENING. RAINFALL AMOUNTS 
OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THESE RIVERS. 
AT THIS TIME...IT APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 
3 TO 4 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. 
FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS AS WELL AS LOW 
AGRICULTURAL LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-271518-
/O.EXT.KIND.FL.W.0026.000000T0000Z-120328T0112Z/
/SERI3.1.ER.120324T1854Z.120326T1800Z.120327T1312Z.NO/
1118 AM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL TUESDAY EVENING.
* AT 10:00 AM MONDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL COUNTY
  AND STATE ROADS BEGIN TO FLOOD.  HIGH WATER ISOLATES A FEW RIVER 
  CABINS.  STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR 
  SHIELDS AND VALLONIA FLOOD.  ROADS THAT BEGIN TO FLOOD INCLUDE 258 
  EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE 
  AND EWING ROAD NEAR BROWNSTOWN.

$$

INC071-093-175-271517-
/O.EXT.KIND.FL.W.0027.000000T0000Z-120329T1400Z/
/WHLI3.1.ER.000000T0000Z.120327T0600Z.120329T0800Z.NO/
1118 AM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* UNTIL THURSDAY MORNING.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.1 
  FEET AFTER MIDNIGHT TOMORROW.
* AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER.  FLOOD WATERS 
  IN A FEW BACKYARDS.  A FEW ROADS ARE FLOODED.

$$
357 
WGUS83 KIND 270200
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 PM EDT MON MAR 26 2012

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  EAST FORK WHITE RIVER...MUSCATATUCK RIVER...


.LOWLAND FLOODING HAS DEVELOPED NEAR SEYMOUR ALONG THE EAST FORK 
OF THE WHITE AND NEAR WHEELER HOLLOW ALONG THE MUSCATATUCK RIVER 
IN RESPONSE TO HEAVY RAINFALL FRIDAY EVENING. RAINFALL AMOUNTS 
OF 1 TO 3 INCHES WERE COMMONPLACE IN THE VICINITY OF THESE RIVERS. 
SEYMOUR HAS CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE
TUESDAY. WHEELER HOLLOW IS EXPECTED TO CREST BETWEEN 2 AND 3 FEET
FEET ABOVE FLOOD STAGE...WHICH SHOULD COME ON TUESDAY. FLOODING AT
SEYMOUR IS EXPECTED TO AFFECT SOME LOCAL AND STATE ROADS AS WELL AS
CONSIDERABLE LOW AGRICULTURAL LAND. WHEELER HOLLOW SHOULD ONLY SEE
LOWLAND FLOODING...NOT AFFECTING ROADS OR RESIDENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM
THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND
LAKES.

&&

INC071-093-175-272030-
/O.EXT.KIND.FL.W.0026.000000T0000Z-120327T2030Z/
/SERI3.1.ER.120324T1854Z.120326T1700Z.120327T0830Z.NO/
1000 PM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL TUESDAY AFTERNOON.
* AT 9:00 PM MONDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
* AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E 
  BEGINS TO FLOOD.

$$

INC071-093-175-280200-
/O.EXT.KIND.FL.W.0027.000000T0000Z-120329T1648Z/
/WHLI3.1.ER.000000T0000Z.120327T1200Z.120329T1048Z.NO/
1000 PM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* UNTIL THURSDAY AFTERNOON.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.6 
  FEET TOMORROW MORNING.
* AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS 
  IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED.

$$

BHH
607 
WGUS83 KIND 271626
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1226 PM EDT TUE MAR 27 2012

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  MUSCATATUCK RIVER...

.LOWLAND FLOODING HAS DEVELOPED NEAR WHEELER HOLLOW ALONG THE
MUSCATATUCK RIVER IN RESPONSE TO HEAVY RAINFALL OF 1 TO 3 INCHES
FRIDAY EVENING. THE RIVER LEVEL IS EXPECTED TO CREST BETWEEN 2 AND 3
FEET ABOVE FLOOD STAGE ON TUESDAY. THE FLOODING SHOULD NOT AFFECT
ROADS OR RESIDENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-281626-
/O.CON.KIND.FL.W.0027.000000T0000Z-120329T1648Z/
/WHLI3.1.ER.000000T0000Z.120327T1800Z.120329T1048Z.NO/
1226 PM EDT TUE MAR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* UNTIL THURSDAY AFTERNOON.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.5 
  FEET THIS AFTERNOON.
* AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS 
  ALONG THE RIVER.  RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS 
  POINT.  

$$

INC071-093-175-271656-
/O.CAN.KIND.FL.W.0026.000000T0000Z-120327T2030Z/
/SERI3.1.ER.120324T1854Z.120326T1700Z.120327T0735Z.NO/
1226 PM EDT TUE MAR 27 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* AT 11:00 AM TUESDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:35 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.2 FEET BY TOMORROW 
  MORNING.
* AT 11.0 FEET...APRIL 14...2009 OFFICE PERSONEL FIND A FEW JACKSON 
  COUNTY ROADS EXTENSIVELY FLOODED DURING A STORM DAMAGE INVESTIGATE.
  THESE COUNTY ROADS WERE LOCATED SOUTH OF SR 235 ON BOTH SIDES OF 
  THE RIVER IN SOUTHWEST JACKSON COUNTY.  HIGH WATER SIGNS WERE ALSO 
  UP FOR SR 235.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 24, 4:20 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 24, 4:20 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT SAT MAR 24 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

LOW PRESSURE OVER CENTRAL INDIANA WILL EXIT THE AREA TO THE EAST
TONIGHT...BRINGING AN END TO RAIN CHANCES. HIGH PRESSURE OVER THE
PLAINS STATES WILL THEN BUILD ACROSS THE STATE ON SUNDAY AND
MAINTAIN DRY WEATHER ACROSS INDIANA THROUGH AT LEAST TUESDAY.

AS LOW PRESSURE PASSES NORTH OF CENTRAL INDIANA THROUGH MIDWEEK A
COUPLE OF FRONTAL BOUNDARIES WILL PUSH ACROSS THE STATE BRINGING
CHANCES FOR RAIN FALL.

HIGH PRESSURE WILL RETURN TO CENTRAL INDIANA NEXT FRIDAY BRINGING
DRY WEATHER...BEFORE YET ANOTHER WEAK LOW PRESSURE SYSTEM ARRIVES
ON SATURDAY.

&&

.NEAR TERM /TONIGHT/...

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS BROAD LOW PRESSURE
OVER INDIANA AND KENTUCKY. VISIBLE SATELLITE PICTURES SHOW
SCATTERED CU POPPING. WATER VAPOR IMAGES SHOW STRONG RIDGING AND
DRYING OVER THE PLAINS STATES BUILDING EAST. VARIABLE WINDS WERE
FOUND ACROSS THE FORECAST AREA IN THE BROAD CYCLONIC FLOW AS TEMPS
WERE APPROACHING THE LOWER 60S.

GFS AND NAM SUGGEST THE BROAD UPPER LOW WILL DEPART TO THE EAST AS
THE RIDGING TO WEST BUILDS ACROSS INDIANA. TIME HEIGHT SECTIONS
IMPLY LINGERING LOWER LEVEL MOISTURE THROUGH THE NIGHT...AS
NORTHWEST LOWER LEVEL FLOW PERSISTS. ABUNDANT CLOUD COVER
UPSTREAM...OVER WISCONSIN...MAY BE PULLED DOWN INTO THE AREA
OVERNIGHT. THUS WILL TREND PARTLY TO MOSTLY CLOUDY TONIGHT. WILL
STICK CLOSE TO MAVMOS FOR LOWS AS CLOUD COVER APPEARS UNCERTAIN.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WILL USE A BLEND.

STRONG HIGH PRESSURE WILL BUILD ACROSS THE AREA ON SUNDAY AS LOWER
LEVEL FLOW BECOMES NORTHERLY THROUGH THE DAY. FORECAST SOUNDINGS
INDICATE CONVECTIVE TEMPERATURES IN THE MIDDLE 60S..WHICH SHOULD
BE EASILY ATTAINABLE. HOWEVER WITH STRONG SUBSIDENCE
ALOFT...ONLY EXPECT SOME CU. THUS PTCLDY WILL BE THE WAY TO GO.
AGAIN WILL STICK CLOSE TO MAVMOS FOR HIGHS.

BACK DOOR COLD FRONT COMES THROUGH ON SUNDAY NIGHT AS 850MB TEMPS
BEGIN A FALL AMID A COLD AIR ADVECTION PATTERN AND NORTHEAST LOWER
LEVEL FLOW. WITH STRONG HIGH PRESSURE AND MOSTLY CLEAR SKIES
EXPECTED AMID COOLER NORTHEAST FLOW AND A DRY COLUMN...WILL TREND
SUNDAY NIGHTS LOWS TOWARD THE COOLER METMOS.

FORECAST SOUNDINGS ON MONDAY CONTINUE TO INDICATE A DRY COLUMN ON
MONDAY AND MONDAY NIGHT AS THE STRONG RIDGE CONTINUES TO BUILD
ACROSS INDIANA. FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPS IN
THE 70S WHICH WILL BE HARD TO REACH GIVEN THE COLD AIR ADVECTION.
WILL TREND TOWARD SUNNY DAYS AND AND CLEAR NIGHTS...LEANING COOLER
THAN MAVMOS ON HIGHS AND ON MONDAY NIGHT LOWS.

AS THE SURFACE HIGH PUSHES EAST BY TUESDAY...STRONGER WARM AIR
ADVECTION BEGINS ON THE BACKSIDE OF THE HIGH PRESSURE SYSTEM. GFS
300K ISENTROPIC SURFACE DOES SHOW SOME LIFT WITH THIS
FEATURE...HOWEVER MOISTURE IS LIMITED...PARTICULARLY IN THE LOWER
LEVELS AFTER TWO DAYS OF COOL...DRY NORTHEAST FLOW. THUS WILL NOT
INCLUDE ANY PRECIP MENTION...BUT INCREASE CLOUD
COVER...PARTICULARLY HIGH CLOUDS AS FORECAST SOUNDINGS INDICATE
SATURATION WELL ALOFT. WILL BE AT OR SLIGHTLY ABOVE MEXMOS FOR
TUESDAY GIVEN THE WARM AIR ADVECTION PATTERN FOR TUESDAY.

&&

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/

LONG TERM MODEL GUIDANCE IN DECENT AGREEMENT ON A MORE PROGRESSIVE
FLOW REGIME NEXT WEEK. EARLY IN THE PERIOD A LOW PRESSURE SYSTEM
WILL PUSH THROUGH THE UPPER GREAT LAKES...AND THE TRAILING FRONTAL
BOUNDARY MAY BRING LOW CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
AREA. IN THE WAKE OF THIS SYSTEM...RIDGING AT THE SURFACE AND ALOFT
BUILDS BACK IN FOR THE END OF THE WEEK.

LOW LEVEL TEMP AND THICKNESS PROGS INDICATE ABOVE NORMAL
TEMPERATURES ARE A VIRTUAL CERTAINTY FOR MOST OF THE REMAINDER OF
THE MONTH...ENSURING THAT MARCH 2012 WILL END UP AS THE WARMEST
MARCH ON RECORD AT INDIANAPOLIS.

&&

.AVIATION /DISCUSSION FOR THE 24/21Z TAF UPDATE/...

UPDATED CURRENT CONDITIONS ONLY. PREVIOUS DISCUSSION FOLLOWS...

VFR EXPECTED THROUGH THE REST OF THE AFTERNOON...WITH ADDITIONAL
MVFR STRATUS...AND POSSIBLE IFR...LATER TONIGHT ACCORDING TO LOW
LEVEL RH PROGS.

REMOVED CB MENTION AT IND/BMG FOR TODAY...AS VERY MINIMAL
INSTABILITY NOTED IF ANY...SO THUNDERSTORMS APPEAR UNLIKELY AT BEST.

WINDS WILL GENERALLY BE SHIFTING FROM SOUTHWEST TO WEST AND THEN
NORTH AS THE LOW PASSES. 10KT OR LESS SPEEDS EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...NIELD/CP
Hazardous weather outlook, Mar 24, 4:17 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 AM EDT SAT MAR 24 2012

INZ021-028>031-035>049-051>057-060>065-067>072-250830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
417 AM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING.

HAZARDS: LIGHTNING...HEAVY RAINFALL...SMALL HAIL....STRONG WIND GUSTS.

TIMING: MAINLY THIS AFTERNOON AND EARLY EVENING.

DISCUSSION: AN UPPER LOW CENTERED OVER SOUTHERN ILLINOIS WILL
PUSH EAST ACROSS SOUTHERN INDIANA TODAY...BEFORE EXITING THE AREA
TONIGHT AND SUNDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO ACCOMPANY THE LOW AS IT PASSES THROUGH THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT THROUGH
WEDNESDAY...AND AGAIN ON FRIDAY.

DISCUSSION: A STRONG AREA OF HIGH PRESSURE WILL THEN BUILD
ACROSS INDIANA ON MONDAY AND TUESDAY PROVIDING DRY WEATHER ALONG
WITH COOLER TEMPERATURES. A FEW FRONTAL BOUNDARIES ARE EXPECTED TO
PUSH ACROSS INDIANA MID WEEK AS LOW PRESSURE PASSES TO THE NORTH OF
THE STATE. THIS WILL RESULT IN OUR NEXT CHANCES FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:10 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan50 min
Mar 23, 8:20 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Monroe40 min
Mar 23, 8:41 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby34 min
Mar 23, 8:43 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson32 min
Mar 23, 9:07 PM EDTAreal Flood AdvisoryINDJohnson3 hr
Mar 23, 9:08 PM EDTSevere Thunderstorm WarningINDDecatur, Jennings52 min
Mar 23, 9:12 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby33 min
Mar 23, 9:26 PM EDTAreal Flood AdvisoryINDShelby8 hr
Mar 23, 9:39 PM EDTSevere Thunderstorm WarningINDHancock, Shelby36 min
Mar 23, 10:05 PM EDTAreal Flood AdvisoryINDHancock4 hr
Mar 23, 10:13 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Rush47 min
Mar 23, 10:28 PM EDTAreal Flood AdvisoryINDDecatur, Jennings4 hr
Mar 23, 11:00 PM EDTSevere Thunderstorm WarningINDDelaware, Henry60 min
Mar 24, 12:57 AM EDTAreal Flood AdvisoryINDJohnson4 hr
Mar 24, 2:29 AM EDTAreal Flood AdvisoryINDDecatur, Jennings3 hr
Mar 24, 7:59 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days

Nearby

River Flood Warnings in Indiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.